Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Painful lump appeared at the site of injection. Should I be concerned?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
My 11 year old son received 3 shots on Tuesday ( Menactra, Hep A, Tdap). 2 in his left arm which feels fine now. He got tdap in his right arm. His right arm has a lump and is very painful . He says the muscle hurts by the injection site and in his armpit. Is this normal? Should I be concerned?
Posted Wed, 20 Mar 2013 in Child Health
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for writing to health care magic.

Pain at the site of injection and lump at the site of injection are known side effects of Tdap vaccine. The lump may take few weeks to disappear. So I reassure you to not to worry regarding the same.

We normally prescribe Paracetamol for relief of pain in such scenario. Application of ice at vaccination site may help in such scenario.

Hope this helps. Let me know if you have other concerns

Take care

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics

PS: If you liked my answer and wish to communicate with me in future, you can ask me on this link:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor